MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRA ICE PLUS; CATHETER, ULTRASOUND, INTRACARDIAC

BOSTON SCIENTIFIC CORPORATION ULTRA ICE PLUS; CATHETER, ULTRASOUND, INTRACARDIAC
Model Number 86200
Medical Device Problem Codes Leak/Splash (1354); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the preparation of a myocardial ablation procedure to treat an atrial tachycardia, an ultra ice plus catheter was selected for use.There was a leak when injecting water into the tip, and when the tip was checked, it was damaged.There was a crack at the tip, and water seemed to be leaking from that part.Catheter was replaced and the issue was resolved.Procedure was able to be completed successfully without any patient complications.Catheter is expected to be returned for further analysis.
 
Additional Manufacturer Narrative
Ultra ice plus catheter was evaluated by boston scientific.No visual damages were encountered upon visual inspection.Functional inspection was performed, and a leak was observed on the tip.A microscope inspection was done and the tip was observed torn.Also, the distal housing was observed completed and no damages were observed.Laboratory analysis was able to confirm the reported clinical observations.
 
Event or Problem Description
It was reported that during the preparation of a myocardial ablation procedure to treat an atrial tachycardia, an ultra ice plus catheter was selected for use.There was a leak when injecting water into the tip, and when the tip was checked, it was damaged.There was a crack at the tip, and water seemed to be leaking from that part.Catheter was replaced and the issue was resolved.Procedure was able to be completed successfully without any patient complications.Catheter was returned to boston scientific for laboratory analysis.

Brand Name
ULTRA ICE PLUS
Common Device Name
CATHETER, ULTRASOUND, INTRACARDIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key16629697
Report Number2124215-2023-13213
Device Sequence Number14590403
Product Code ITX
UDI-Device Identifier08714729904380
UDI-Public08714729904380
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2024
Device Model Number86200
Device Catalogue Number86200
Device Lot Number0030544238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer04/13/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown